Alert archive / Indiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 149, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 13, 2019, 12:56 AM EDT for Knox County, Sullivan County, Indiana. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2019, 12:56 AM EDT (04:56 UTC)
- Expired
- Aug 13, 2019, 1:45 AM EDT
- In force
- 49 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Knox County, IN, Sullivan County, IN
The radar
The Evansville,IN radar (KVWX), 60 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 1:23 AM EDT | TSTM WND DMG | 3 N Bicknell, IN | LARGE TREE LIMB DOWN ON FREELANDVILLE ROAD. TIME ESTIMATED FROM RADAR. |
| Aug 13, 1:29 AM EDT | TSTM WND DMG | 4 Nw Monroe City, IN | LARGE TREE DOWN ON ROBINSON ROAD BETWEEN ANSON ROAD AND MOUNT ZION ROAD. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 12, 9:23 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2221 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 3.3
- Supercell composite
- 19.6
The text
As transmitted.
430
WUUS53 KIND 130456
SVRIND
INC083-153-130545-
/O.NEW.KIND.SV.W.0149.190813T0456Z-190813T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
1256 AM EDT Tue Aug 13 2019
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Southern Sullivan County in southwestern Indiana...
Knox County in southwestern Indiana...
* Until 145 AM EDT.
* At 1255 AM EDT, a severe thunderstorm was located near Palestine,
or 11 miles east of Robinson, moving southeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Vincennes, Bicknell, Carlisle, Oaktown, Monroe City, Wheatland,
Bruceville, Edwardsport, Vincennes University, Pleasantville and
Freelandville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM EDT for southwestern
Indiana.
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
&&
LAT...LON 3859 8764 3859 8761 3861 8763 3866 8760
3868 8753 3874 8750 3877 8751 3878 8749
3882 8753 3885 8753 3886 8755 3890 8752
3896 8751 3899 8758 3900 8758 3901 8724
3881 8723 3882 8724 3857 8731 3856 8765
TIME...MOT...LOC 0455Z 319DEG 44KT 3898 8754
HAIL...<.75IN
WIND...60MPH
$$
TDUD2 follow-up statements
872
WWUS53 KIND 130518
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
118 AM EDT Tue Aug 13 2019
INC083-153-130545-
/O.CON.KIND.SV.W.0149.000000T0000Z-190813T0545Z/
Sullivan IN-Knox IN-
118 AM EDT Tue Aug 13 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM EDT
FOR SOUTHERN SULLIVAN AND KNOX COUNTIES...
At 117 AM EDT, a severe thunderstorm was located 8 miles east of
Russellville, or 11 miles northeast of Vincennes, moving southeast at
40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Vincennes, Bicknell, Carlisle, Oaktown, Monroe City, Wheatland,
Bruceville, Edwardsport, Vincennes University, Pleasantville and
Freelandville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM EDT for southwestern
Indiana.
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
&&
LAT...LON 3859 8764 3859 8761 3861 8763 3866 8760
3868 8753 3874 8750 3877 8751 3878 8749
3882 8753 3885 8753 3886 8755 3890 8752
3896 8751 3899 8758 3900 8758 3901 8724
3881 8723 3882 8724 3857 8731 3856 8765
TIME...MOT...LOC 0517Z 322DEG 33KT 3881 8738
HAIL...<.75IN
WIND...60MPH
$$
TDUD913
WWUS53 KIND 130538
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
138 AM EDT Tue Aug 13 2019
INC083-153-130548-
/O.EXP.KIND.SV.W.0149.000000T0000Z-190813T0545Z/
Sullivan IN-Knox IN-
138 AM EDT Tue Aug 13 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SULLIVAN AND KNOX
COUNTIES WILL EXPIRE AT 145 AM EDT...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 400 AM EDT for southwestern
Indiana.
LAT...LON 3859 8764 3859 8761 3861 8763 3866 8760
3868 8753 3874 8750 3877 8751 3878 8749
3882 8753 3885 8753 3886 8755 3890 8752
3896 8751 3899 8758 3900 8758 3901 8724
3881 8723 3882 8724 3857 8731 3856 8765
TIME...MOT...LOC 0538Z 319DEG 44KT 3863 8719
$$
TDUDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 12:41 AM EDT, 15 minutes earlier.
Area forecast discussion, Aug 13, 12:41 AM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1241 AM EDT Tue Aug 13 2019 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 348 PM EDT Mon Aug 12 2019 A warm front will move across central Indiana tonight and a cold front will follow on Tuesday. These features will interact with a warm, moist and unstable atmosphere and result in widespread thunderstorms tonight and lingering activity into Tuesday evening. Strong to severe thunderstorms are possible tonight. After that, high pressure will result in mostly dry weather through early next week. && .NEAR TERM /Tonight/... Issued at 348 PM EDT Mon Aug 12 2019 KIND-88D was mostly clean across central Indiana this afternoon but that will change tonight. Convective allowing models were in good agreement that convection will blow up across central Illinois this evening, ahead of a cold front, and approach our northwestern counties by 11 pm or Midnight. The CAMs then agree, a solid line of strong to severe storms will drop southeast across central Indiana before moving out after 4 am. Thus, blend high PoPs look good overnight. With model mixed layer CAPEs 1500-2000 J/KG, a 35 plus knot low level jet and a sufficient jet aloft, the SPC DAY1 Slight and Enhanced risks of severe weather look justified. Storm relative helicity to 300 m2/s2 will support rotating storms but with a squall line, damaging winds will be the main threat. && .SHORT TERM /Tuesday and Wednesday/... Issued at 348 PM EDT Mon Aug 12 2019 Models in general agreement that the cold front will move to just south of the area by 18z Tuesday. They also suggest isolated to scattered convection will linger Tuesday before ending Tuesday evening. Can not rule out a stray shower or storm Wednesday over our far northern counties in cyclonic flow aloft, otherwise surface high pressure will usher in dry weather and not as warm temperatures per the blend. && .LONG TERM /Thursday Night through Monday/... Issued at 258 PM EDT Mon Aug 12 2019 ECMWF shows NW flow aloft along with a weak trough on Thursday and Friday transitioning to strong ridging across Indiana by Monday. Through the period...high pressure at the surface is in place on Thursday and Friday...before slowly building across the east coast on Sunday and Monday. On Friday and Saturday the high will prevent much in the way of gulf moisture in reaching central Indiana...preventing rain chances. A dry forecast will continue on the weekend...as the strong ridging builds aloft. However...by Sunday and Monday as the southerly flow begins warmer temps will return. Thus expect a warming trend in temps through this period. && .AVIATION /|Discussion for 13/0600Z TAF Issuance/... Issued at 1237 AM EDT Tue Aug 13 2019 Low pressure over central IL will be moving east into central IN during the morning hours as will numerous TSRA. Looks like most effected sites will be KHUF and KBMG, but expect at least VCTS around KIND. IFR/LIFR can be expected in vicinity of TSRA with MVFR the general rule through 13/12Z. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MK NEAR TERM...MK SHORT TERM...MK LONG TERM....Puma AVIATION...DM
Hazardous weather outlook, Aug 12, 4:33 PM EDT, 8 hours 23 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Indianapolis IN 433 PM EDT Mon Aug 12 2019 INZ031-038>042-048-049-055>057-062>065-067>072-131000- Howard-Tipton-Hamilton-Madison-Delaware-Randolph-Hancock-Henry- Johnson-Shelby-Rush-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Kokomo, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Greenfield, Cumberland, New Castle, Greenwood, Franklin, Shelbyville, Rushville, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 433 PM EDT Mon Aug 12 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: There is a SLIGHT RISK for Severe Weather today. Thunderstorms are likely tonight. Some of the storms tonight could be strong to severe. Hazards: Damaging winds, locally heavy rainfall, cloud to ground lightning. Isolated Tornadoes. Timing: Thunderstorms are possible any time but most likely Midnight to 4 am. Discussion: Warm moist air will combine with an approaching frontal system to bring strong to severe thunderstorms to central Indiana late tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Outlook: Chances for thunderstorms will continue through the day on Tuesday, with lightning and locally heavy rain as the main threats. Heat index values could approach 100 in the southern counties Tuesday. Discussion: A frontal system moving through will keep chances for thunderstorms in the forecast through the day on Tuesday and into Tuesday evening. Warm moist air could allow heat index values to approach 100 in the southern counties before the cold front passes. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late tonight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ021-028>030-035>037-043>047-051>054-060-061-131000- Carroll-Warren-Tippecanoe-Clinton-Fountain-Montgomery-Boone- Vermillion-Parke-Putnam-Hendricks-Marion-Vigo-Clay-Owen-Morgan- Sullivan-Greene- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Sullivan, Linton, and Bloomfield 433 PM EDT Mon Aug 12 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: There is an ENHANCED RISK for severe weather. There is chance for thunderstorms today, and thunderstorms are likely tonight. Some of the storms tonight could be strong to severe. Hazards: Damaging winds, locally heavy rainfall, cloud to ground lightning. Isolated tornadoes. Timing: Thunderstorms are most likely 11 pm to 4 am. Discussion: Warm moist air will combine with an approaching frontal system to bring strong to severe thunderstorms to central Indiana late tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Outlook: Chances for thunderstorms will continue through the day on Tuesday, with lightning and locally heavy rain as the main threats. Heat index values could approach 100 in the southern counties Tuesday. Discussion: A frontal system moving through will keep chances for thunderstorms in the forecast through the day on Tuesday and into Tuesday evening. Warm moist air could allow heat index values to approach 100 in the southern counties before the cold front passes. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late tonight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Aug 12, 10:51 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1051 PM EDT Mon Aug 12 2019
INZ043-044-051-130330-
Parke IN-Vermillion IN-Vigo IN-
1051 PM EDT Mon Aug 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR VIGO...SOUTHWESTERN PARKE AND
VERMILLION COUNTIES UNTIL 1130 PM EDT...
At 1050 PM EDT, Doppler radar was tracking a strong thunderstorm near
Paris, moving east at 50 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Terre Haute, Clinton, Rockville, Newport, West Terre Haute, Fairview
Park, Prairieton, Seelyville, Montezuma, Rosedale, Dana, Universal,
Mecca, Bloomingdale, Riley, Fontanet, Blanford, Shepardsville,
Pimento and North Terre Haute.
A Tornado Watch remains in effect until 400 AM EDT for west central
Indiana.
LAT...LON 3993 8753 3984 8722 3926 8725 3926 8729
3936 8753
TIME...MOT...LOC 0250Z 290DEG 44KT 3957 8773
TDUDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 10:51 PM EDT | Special Weather Statement | IND | Vermillion, Vigo | 39 min |
| Aug 13, 12:19 AM EDT | Severe Thunderstorm Warning | IND | Sullivan, Vigo | 56 min |
| Aug 13, 1:14 AM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Sullivan | 46 min |
| Aug 13, 1:30 AM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 45 min |
| Aug 13, 2:05 AM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Lawrence, Martin | 40 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.